Restasis long term use

Common Questions and Answers about Restasis long term use

restasis

I am concerned that there could be problems down the line after the drug has been around 20+ years that is unknown at this time. Do you feel it is safe without any long-term harm to the eyes, knowing that it is an antiinflammatory for the eyes, from what I understand. Thank you for your input!
I was given every possible prescription drop (steroids) including Restasis. Restasis did absolutely nothing for, as a matter of fact I think Restasis made matters worse. In any event after six months of PAIN things finally got better. About six weeks ago my doctor asked me to stop putting prescription drops in my eyes and use only over the counter drops, take flag seed oil gels and use goggles as needed. What a difference!!! My eyes are much better, not there yet, but almost there.
He also prescibed Lotemax for 2 weeks to help the inflammation caused by dry eyes, This has improved my vision tremendously. He also prescribed Restasis which I don't use on treatment because they work through immune system. And he said no fan in bedroom. Hope this helps.
I don't want to ever have blured vision again! Did the Restasis cause blured vision with you? If so was it temporary and how long did it last after you put the drops in?
'Refresh tears in the individual vials is what I use because it seems to build up less with long term use. I also put either refresh or genteal ointment over my eyes at night. If I can't get the drops I look for anything that says preservative free.
This was fine short term but I have never had any dry eye symptoms that I could notice. I really don't like the idea of being on any medication long term. Can I be creating problems for myself down the road with this if I refuse to continue treatment? i.e. if I really do have dry eye and don't treat it, can there be permanent damage?
Dry eyes is an off label use. Most dry eye patients will do MUCH better with long term use of Restasis, and 2 or 3 enteric coated fish oil (Omega 3 s) than with ketorolac. Restasis is probably less expensive.
Of course steroids make your eye feel better but long term use can result in cataracts, glaucoma, fungus infections, corneal thinning and thinning of the eyelid skin. Use the search feature and read about all the other things you can do for dry eyes.
Long term the visine will just make it worse. You should see a cornea/external disease ophthalmologist for specific treatment. Use the search feature to read about severe dry eyes.
It awoke me at night with severe eye burning. I was told it was due to my long term contact use, menopause, etc. I then developed intermittent high fevers up to 105, neck stiffness,restless leg, insomnia, mental fogginess elbow pain, and cold sensitivity to my hands and feet, along with , a cough. After several tests, CAT scan, Pulmonary consult, etc I had a positive Lymes test! My Lymes went undiagnosed/treated for 18 months!
It also as you know has lots of side effects with long term use. You might use the search feature and read about dry eye and blepharitis. Discuss with your retina MD or general Eye MD. You may need restasis if the problem persists.
However, I'm still concerned that I'd be happy long term with the great variarion of prescription between the 2 eyes + wonder if I'd cope more successfully if not fully corrected for near vision. Would you advise going back to my surgeon + ophthalmologist to try contacts with a blended vision or social reading vision ? Also can I ask you if adjustable IOLs are widely available yet?
Really hard to agree with long term use of steroid drops given the high likelihood of steroid response glaucoma which is not always reversible after stopping steroids. I would take a stepwise approach. Acular is ok to continue for a while. In addition, I would use preservative free artificial tears throughout the day and an ointment at night (Lacrilube, Muro 128 ointment, Puralube, are some examples).
Pred Forte is a ultra stong steroid with many possible side effects. It is not a long term treatment for either dry eyes or blepharitis. You should try and get off it as soon as you can and see an Eye MD ophthalmologist for treatment. Also read below: General Information on Dry Eyes a Schirmer test of zero indicates that you have severe dry eyes.
Restasis is not a steroid, so it is safe for long-term use. Exercises will not help your vision at this age. It is a good idea to continue artificial tears 4 times a day. Systane, Optive, and Blink Tears are good ones.
The only thing that has ever worked was tobradex, but the doctors are hesistant to give it to me again because it is bad to use long term. I also have constantly dry skin (ears, nose, mouth) and constant excema outbreaks on my arms that always appear in the same spots. Does anyone else have similar symptoms? Can anyone tell me how i can get relief?
While there discuss with him/her going on long term restasis and using a topical steroid such as lotemax for the first couple of weeks to reduce the stinging you likely will have. The use of restasis for long term eye for surface eye inflammation is a very promising new use. Another very promiscing drug that might benefit you is Azasite which is an eyedrop that has emerged as the favorite for resistant and chronic blepharitis.
I have tried Zaditor and it didn't help much and I've heard it causes dry eyes in long term use. Is this true? Is there anything better than Zaditor that I can use?
I have tried artificial tears and it has helped some but not much. Are vasoconstrictors available and are they safe for long-term use? Any help would be extremely appreciated.
I don't know what to do -- wld like other opinions on this procedure and its history on long term resolution of Conjunctivochalsis. Also, are my cornea issues related to the extended use of Restasis? Alrex & Pataday?
both of them have been clinically shown to be less likely to cause pressure (iop) spikes in long term use than either pred or dexamethasone. the following is a great page and i agree with most/all of the info posted here: http://www.fechter.com/Thygesons.htm this is a rare and as far as i know poorly-understood inflammatory condition. i have never seen one in clinical practice, but have read about cases in the journals. they all say the same thing as you...
-What a nice set of short-term maladies the Crystal Lens seems to be presenting. I was minutes away from a Crystal Lens surgery before I backed-out at the last minute....I am glad I did;. I don't need to be a guinea pig or a piece of "clinical" data for future generations to discover that,these lenses are about as safe as getting your foot sized in an x-ray machine.
Also your Eye MD might put plugs in all 4 tear duct openings (puncta). Long term the risk of continuing to wear contacts with very dry eyes is quite a bit higher than have a one time LASIK, LASEK or PPK. Merry Christmas.
said to stop Alrex, especially if im wearing contacts ( I wait the 15 mins as the instructions indicate). Said Alrex is not good for long term and he is not convinced I have allergies. He said he thinks it just dry eye, and said to use re-wetting drops with contacts First, if doesnt work, fill perscription for Patanol. Re-wetting drops do not work with contacts, make my eyes feel more dry. Im not convinced I have dry eye. I waited a week and fill perscription for Patanol.
If possible get a second opinion from a different eye MD ophthalmologist. Tobradex has a steroid in it and is not good for long term use. If the problem is severe and dry eye the cause talk to the Eye MD about Restasis.
Look into allergy drops like Pataday, frequent use of preservative free artificial tears, and possibly punctal plugs and restasis drops long term. Part of your problem may also be from using Opcon (a vasoconstrictor) for too long. You can get a lot of rebound redness when you stop it. I've taken posts from people who said it tooks months and months to be able to get off the stuff without lots of redness problems. Consider getting a second opinion.
My two suggestions would be to remove the tear ducts and a trial of restasis of AT LEAST 10 WEEKS. With restasis the onset of action is very slow and benefits may continue to acrue up to six months. If helpful you are much safer on chronic restasis than chronic steroids. Also read the post from a previous response below my initials. JCH III MD a Schirmer test of zero indicates that you have severe dry eyes.
Eye Dr said not to use fan and gave me Lotemax for short term use (I use it occasionally but not too often because of rebound effect it can cause). He also gave me Restasis eye drops but I decided not to use them because they work thru immune system and I am on week 49 of 72. Didn't want to chance it. May try them post tx though. Dr also said contacts only on occasion. He said being a woman and long term contact use is the culprit. Tx just makes it worse.
Is there any possibility of regeneration and new growth of tear-cell and adequate tear in eyes? If so, how long it will take for regeneration? Is regeneration of tear cell through natural process or is there any remedial treatment available?
MedHelp Health Answers